Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 446, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 3, 2000, 5:21 PM CDT for Iron County, Missouri. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 3, 2000, 5:21 PM CDT (22:21 UTC)
- Expired
- Sep 3, 2000, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Iron County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 5:50 PM CDT | Thunderstorm Wind 55 E | Annapolis, MO | |
| Sep 3, 5:50 PM CDT | Thunderstorm Wind 55 E | Arcadia, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 032223
SVRSTL
MOC093-032300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
521 PM CDT SUN SEP 3 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN IRON COUNTY IN SOUTHEAST MISSOURI
* UNTIL 600 PM CDT
* AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 10 MILES WEST OF IRONTON...MOVING SOUTHEAST
AT 25 MPH.
* LOCATIONS IN THE PATH...
GLOVER
ANNAPOLIS
HOGAN
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO FAN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3765 9073 3757 9078 3727 9076 3728 9056
3765 9057
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:30 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 3, 3:30 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT SUN SEP 3 2000 H5 RDG FCST TO SHARPEN/BLD W/TIME AS W COAST TROF DPNS TEMPORARILY. LG 1030MB SFC HI FCST TO BLD/BACK INTO AREA. 850MB FCST TO DRY OUT TO MINUS 20-30 DEG BY TUE NGT. SFC DWPTS DROP INTO 50S TO LOWER 50S W/TIME AS WELL. THIS SHUD RESULT IN AT LEAST TEMPORARY COOLING OVR AREA SO WL DROP ALL HIGHTLIGHTS ABOUT HEAT FOR CWA. ONE CELL HAS DEVELOPED IN NERN CNRR OF CWA AND JUST RECEIVED A RPT OF GOLF BALL HAIL NW OF NOKOMIS. WL GO TO HELP MONITER FOR SVR WX. .STL...NONE. NNNN
In the hours before
Special weather statement, Sep 3, 11:30 AM CDT, 5 hours 51 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041130- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT SUN SEP 3 2000 SCATTERED THUNDERSTORMS ARE FORECAST ACROSS MUCH OF THE REGION THIS AFTERNOON AND TONIGHT...MAINLY DURING THE EVENING. THERE IS A SLIGHT CHANCE THAT LOCALLY SEVERE STORMS COULD DEVELOP IN CENTRAL ILLINOIS NORTH OF A LINE FROM PITTSFIELD TO LITCHFIELD TO VANDALIA TO EFFINGHAM ILLINOIS. ELSEWHERE...NO SEVERE WEATHER IS EXPECTED AND SKYWARN ACTIVATION IS NOT ANTICIPATED. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. PEDIGO
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.